Table of Content

Open Access iconOpen Access

ARTICLE

Analysis of Square-shaped Crack in Layered Halfspace Subject to Uniform Loading over Rectangular Surface Area

H. T. Xiao1,2,3, Y. Y. Xie1,2, Z. Q. Yue4

College of Civil Engineering & Architecture, Shandong Univ. of Sci. & Tech., 266590, Qingdao, China.
Shandong Key Lab of Civil Engineering Disaster Prevention & Mitigation, 266590, Qingdao, China.
Corresponding Author. Tel: +86-532-80681200. E-mail: xiaohongtian@tsinghua.org.cn
Department of Civil Engineering, The University of Hong Kong, Hong Kong.

Computer Modeling in Engineering & Sciences 2015, 109-110(1), 55-80. https://doi.org/10.3970/cmes.2015.109.055

Abstract

This paper examines the problem of a square-shaped crack embedded in a layered half-space whose external surface is subject to a uniform loading over a rectangular area. Two novel numerical methods and the superposition principle in fracture mechanics are employed for the analysis of the crack problem. The numerical methods are based on the fundamental solution of a multilayered elastic medium and are, respectively, applied to calculate the stress fields of layered halfspace without cracks and the discontinuous displacements of crack surfaces in layered halfspace. The stress intensity factor (SIF) values are calculated using discontinuous displacements and the influence of material properties and crack positions on the SIF values is analyzed. Using the minimum strain energy density criterion and the SIF values, the minimum values of the strain energy density factor are calculated and the crack growth is analyzed. Results show that the heterogeneity of layered media exerts an obvious influence on the fracture properties of cracked layered elastic solids.

Keywords


Cite This Article

APA Style
Xiao, H.T., Xie, Y.Y., Yue, Z.Q. (2015). Analysis of square-shaped crack in layered halfspace subject to uniform loading over rectangular surface area. Computer Modeling in Engineering & Sciences, 109-110(1), 55-80. https://doi.org/10.3970/cmes.2015.109.055
Vancouver Style
Xiao HT, Xie YY, Yue ZQ. Analysis of square-shaped crack in layered halfspace subject to uniform loading over rectangular surface area. Comput Model Eng Sci. 2015;109-110(1):55-80 https://doi.org/10.3970/cmes.2015.109.055
IEEE Style
H.T. Xiao, Y.Y. Xie, and Z.Q. Yue "Analysis of Square-shaped Crack in Layered Halfspace Subject to Uniform Loading over Rectangular Surface Area," Comput. Model. Eng. Sci., vol. 109-110, no. 1, pp. 55-80. 2015. https://doi.org/10.3970/cmes.2015.109.055



cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 1100

    View

  • 871

    Download

  • 0

    Like

Share Link